VeDA Forum

Notifications
Clear all

Lisinopril, COVID Vaccine, and Symptoms When Waking Up


Kyle_K
New Member
Joined: 1 week ago
Posts: 3
Topic starter  

My first post here!  I found this website through Diane Worthey's article/story.  My problem seems similar to hers.  Back in January 2021 I started to have muffled hearing in my right ear.  ENT put me on steroids and triamterene after testing me and finding my low tone hearing was diminished.  I'm not sure if those medications worked or not since on about half of the days I would wake up with muffled hearing which would dissipate over the next 3-10 hours.  I tried many things before going to sleep to prevent the problem in the morning - no eating, changing sleeping positions including sleeping sitting up, mouth guard, no mouth guard, no Sonicare toothbrush, but nothing seemed to work.  I quit taking Potassium Citrate (kidney stone prevention).  Towards end of February I stopped taking the blood pressure medication Lisinopril since that was the only thing I would take or do before bedtime.  The first morning after quitting Lisinopril was fine, no muffled hearing.  So the problem seemed to go away after I stopped taking Lisinopril, with just a couple of minor (compared to January) episodes within two weeks of stopping Lisinopril.  Since the end of February 2021, I have been 99% back to normal, just hoping and waiting for my inner ear to heal itself.  I noticed cold weather/wind and elevation change affected my right ear.  I've tried to change my diet and have been taking multivitamin and drinking Ginger tea after reading that those are good for inner ear.  My blood pressure with no medications is around 135/84.  My doctor says "ok, just keep it below 140/90".  I think maybe the Ginger Tea has helped my blood pressure.

On April 14 I received the first dose Covid vaccine - Moderna.  Everything was ok, just sore arm and body.  On April 26 I noticed a small rash on my arm.  Couldn't figure it out at first, but realized it's probably the vaccine that's causing it.  At the same time I noticed the muffled hearing increasing.  Not as bad as January, but more than it had been lately.  I had been 99% back to normal.  I don't plan on getting the second dose.

On April 30, I went to a different ENT.  He prescribed diuretic Hydrochlorothiazide, 50mg once a day, in the morning.  The past couple of days I have woken up with muffled hearing in my right ear.  Yesterday it dissipated over a couple of hours.  Today seems like the same, except I took half the tablet, 25mg.  I plan on taking the other half later on if the muffled hearing doesn't dissipate.  If it does dissipate on 25mg, I will take the other 25mg at night to see if it will prevent the waking in the morning problem.

The ENT and my doctor are not sure if my problem is related to Lisinopril and the vaccine, and could just be coincidence.  I kind of agree since this hydrops problem seems to be cyclical and comes and goes.

My main question is, what is happening overnight to cause the muffled hearing in the morning?  How long do I have to take the Hydrochlorothiazide?  I'm worried that the Hydrochlorothiazide will cause damage in the long run, like the Lisinopril.

 

 


Quote